Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 23, 2017, 5:59 PM EDT for Twiggs County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2017, 5:59 PM EDT (21:59 UTC)
- Expired
- Apr 23, 2017, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 6 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS82 KFFC 232159
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT SUN APR 23 2017
GAZ083-084-095-232230-
Wilkinson GA-Houston GA-Twiggs GA-
559 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHEASTERN HOUSTON AND TWIGGS COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Bullard, or 10 miles
southwest of Jeffersonville...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Irwinton, Warner Robins, McIntyre, Danville,
Allentown, Robins Air Force Base, Marion, Tarversville, Bullard,
Nicklesville, Ripley and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3260 8364 3287 8325 3267 8305 3257 8324
3250 8355
TIME...MOT...LOC 2157Z 244DEG 42KT 3260 8348
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 23, 3:20 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 23, 3:20 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Sun Apr 23 2017 .SHORT TERM /Tonight through Monday Night/... A complicated synoptic system is currently impacting the CWFA bringing widespread beneficial rainfall to the area...plus a few thunderstorms to portions of central Georgia. A cold front is currently moving across western GA, while a warm front is situated right across the Interstate 20 corridor. A weak wedge has developed across NE GA this morning and has been re-enforced by the widespread rainfall. Locations east of the cold front and south of the warm front have been in the warm sector for most of the day. This area roughly corresponds to east of Interstate 85 and south of Interstate 20. Less cloud cover and good heating have allowed for decent destabilization to occur. Lapse rates remain marginal, but shear values remain favorable. Have seen one rotating thunderstorm this afternoon already...wouldn't rule out additional ones. Scattered strong thunderstorms will be likely, with isolated severe thunderstorms possible through the remainder of the afternoon. The primary mode of severe weather should be wind gusts up to 60mph. Localized flooding is also possible, as the potential for heavy rainfall continues. Luckily, surface instability begins to wane a bit as the coldest temps aloft, associated with the mid level low, move in overnight. Even so, lapse rates steepen to impressive values. Wouldn't be surprised to get a few reports of small hail, even within the showers this evening. The mid level low pressure system will continue to slowly move across the CWFA through Sunday. The mid level forcing will continue the potential for isolated/scattered showers through the remainder of the period. NListemaa .LONG TERM /Tuesday through Sunday/... Extended forecast period still expected to start out quiet and mild through mid-week followed by warmer and a bit more unsettled weather for the latter portions. Upper-level energy with the mid to late workweek system lifts well north of the area, but loss of upper- level ridging and the proximity of a dying frontal boundary still merits a chance for convection Thursday through Friday, especially across the north. Little forcing aside from diurnal heating through the majority of the remainder of the forecast period until late. Overall, little change made to the long-term forecast grids with this cycle. Please see the previous Long Term Forecast discussion below. 20 Previous LONG TERM Forecast Discussion/Monday Night through Saturday/... All of the activity during the short term period will be pushing east out of the CWA by the beginning of the long term forecast period on Monday night. The slow moving closed H5 low will be centered in the vicinity of Georgia and SC coastline...with associated sfc low centered just downstream off the NC/SC coastline. Wrap-around shower activity associated with this system will be mainly confined to eastern counties and should gradually push east through the overnight hours...leaving the CWA dry with mid level heights beginning to rise. Tuesday and Wednesday look to be very dry and pleasant as a weak mid level shortwave ridge builds in and weak high pressure takes over at the surface. Could see some lingering lower level cloud cover Tuesday...but temps should begin to rebound with highs upper 70s to low 80s Tues and mid-upper 80s Wednesday. The weak shortwave ridge will begin to shift to the east of the region late Wednesday into Thursday. Upstream pattern shows an elongated trough building into the Western and Central US...with several notable embedded shortwave troughs responsible for the development of numerous sfc waves along a frontal boundary. This frontal boundary will push toward the CWA early Thursday. Deterministic models begin to diverge somewhat around this time...but both agree the front will stall across the state by Thursday night...which makes sense given large displacement from parent system. Plenty of instability should allow for thunderstorm development in the vicinity of this boundary...but weak shear argues against robust organization at this time. 00z EC came more in line with 00z GFS tonight with a broad mid level closed low developing within the broad cyclonic flow across the Western/Central US...which is also now being reflected in the ensemble data. Given this solution...strong cyclogenesis should take place in the lee of the Rockies next weekend. This should kick the stalled boundary across our area north as a warm front as it moves east into the Midwest/Great Lakes... with the associated cold front expected to approach the area at the end of the long term. Kovacik && AVIATION... 18Z Update... Thunder should remain to the south and east of ATL this afternoon. However, vsbys/cigs will be impacted by the showers through the late afternoon. A wind shift is likely between 19z and 20z to the SW. Cigs are expected to go MVFR after the heavier precip for a few hours, but should go IFR overnight with low clouds and patchy drizzle. Winds may also flirt with due north right before 12z, but should mostly stay on the west side. Cigs will gradually improve through mid to late morning on Monday. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 55 66 54 78 / 90 40 30 10 Atlanta 53 67 55 78 / 60 30 10 5 Blairsville 51 65 52 76 / 80 40 20 10 Cartersville 52 66 51 79 / 60 20 10 5 Columbus 53 70 54 82 / 30 10 5 5 Gainesville 52 65 55 77 / 80 40 20 10 Macon 52 71 54 81 / 70 20 10 5 Rome 51 67 52 80 / 60 20 5 5 Peachtree City 52 68 54 79 / 50 20 5 5 Vidalia 60 74 57 80 / 70 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Apr 23, 11:40 AM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1140 AM EDT Sun Apr 23 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1140 AM EDT Sun Apr 23 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered strong and isolated severe thunderstorms will be possible today and tonight over portions of north and central Georgia as a cold front moves through the region. The greatest severe risk will generally south of I-20 and east of I-85 during the afternoon and evening hours. Damaging wind, frequent lightning, and heavy rainfall are the primary threats. Large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance for thunderstorms Monday across the eastern half of north and central Georgia. At this time, no severe thunderstorms are expected. No hazardous weather is expected Tuesday through Wednesday. Thunderstorms will return to the forecast on Thursday and then again next weekend as several frontal systems approach the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 23, 4:43 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT SUN APR 23 2017
GAZ059-060-232115-
Putnam GA-Jasper GA-
443 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUTNAM AND SOUTHEASTERN
JASPER COUNTIES UNTIL 515 PM EDT...
At 443 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Adgateville, or near Monticello...moving
northeast at 25 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Eatonton, Monticello, Shady Dale, McElheneys Crossroads, Adgateville
and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3318 8373 3323 8379 3345 8360 3330 8340
TIME...MOT...LOC 2043Z 230DEG 23KT 3322 8372
WIND...50MPHSpecial weather statement, Apr 23, 4:45 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT SUN APR 23 2017
GAZ093>095-232115-
Macon GA-Peach GA-Houston GA-
445 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHWESTERN PEACH AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 515 PM EDT...
At 445 PM EDT...a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fort Valley, Oglethorpe, Montezuma, Marshallville, Saint Louis,
Whitewater State Park, Winchester, Bartlett and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3227 8413 3238 8417 3258 8385 3231 8375
TIME...MOT...LOC 2045Z 247DEG 29KT 3234 8407
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 23, 5:22 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT SUN APR 23 2017
GAZ059-071-072-232145-
Monroe GA-Jones GA-Jasper GA-
522 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...
NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 545 PM EDT...
At 521 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Bolingbroke, or near Forsyth...moving
northeast at 25 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Gray, Bradley, Bolingbroke, Wayside, Dames Ferry, Round Oak,
Juliette, Plant Scherer and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3289 8388 3296 8396 3320 8371 3302 8351
3295 8371 3295 8373 3294 8373
TIME...MOT...LOC 2121Z 232DEG 24KT 3297 8384
WIND...50MPHLocal storm report, Apr 23, 5:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT SUN APR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG SPALDING 32.29N 84.01W
04/23/2017 MACON GA 911 CALL CENTER
A TREE WAS BLOWN OVER NEAR THE INTERSECTION OF
SPAULDING RD AND TRAVELERS REST RD IN MONTEZUMA
&&
EVENT NUMBER FFC1700583
THIEMLocal storm report, Apr 23, 5:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT SUN APR 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG OGLETHORPE 32.29N 84.07W
04/23/2017 MACON GA 911 CALL CENTER
A LARGE TREE WAS REPORTLY BLOWN OVER ONTO W ANDERSON ST
IN OGLETHORPE
&&
EVENT NUMBER FFC1700584
THIEMSpecial weather statement, Apr 23, 5:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT SUN APR 23 2017
GAZ083-084-095-232230-
Wilkinson GA-Houston GA-Twiggs GA-
559 PM EDT SUN APR 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...
NORTHEASTERN HOUSTON AND TWIGGS COUNTIES UNTIL 630 PM EDT...
At 557 PM EDT...a strong thunderstorm was over Bullard, or 10 miles
southwest of Jeffersonville...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Irwinton, Warner Robins, McIntyre, Danville,
Allentown, Robins Air Force Base, Marion, Tarversville, Bullard,
Nicklesville, Ripley and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3260 8364 3287 8325 3267 8305 3257 8324
3250 8355
TIME...MOT...LOC 2157Z 244DEG 42KT 3260 8348
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:03 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Apr 23, 6:00 AM EDT | Special Weather Statement | FFC | Henry, Rockdale, Walton | 45 min |
| Apr 23, 6:45 AM EDT | Special Weather Statement | FFC | Barrow, Clarke, Madison, Oconee, Rockdale, Walton | 45 min |
| Apr 23, 11:31 AM EDT | River Flood Warning | FFC | Dade | 30 hr |
| Apr 23, 2:29 PM EDT | Special Weather Statement | FFC | Morgan | 31 min |
| Apr 23, 3:00 PM EDT | Special Weather Statement | FFC | Oconee | 30 min |
| Apr 23, 4:04 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 26 min |
| Apr 23, 4:15 PM EDT | Special Weather Statement | FFC | Jasper | 30 min |
| Apr 23, 4:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Apr 23, 4:45 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Apr 23, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 23 min |
| Apr 23, 5:22 PM EDT | Special Weather Statement | FFC | Jones | 23 min |
| Apr 23, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Peach, Twiggs | 31 min |
| Apr 23, 5:30 PM EDT | Flash Flood Warning | FFC | Gwinnett | 4 hr |
| Apr 23, 5:48 PM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 4 hr |
| Apr 23, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.